MAUDE Adverse Event Report: COOK IRELAND LTD ST-2 SOEHENDRA TANNENBAUM BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ST-2 SOEHENDRA TANNENBAUM BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21438
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Dr.(b)(6) tried to insert a plastic stent, but the stricture was too tight.So the stent was kinked.Dr.(b)(6) used sbdc and hurricane balloon for dilation.After that, the plastic stent was inserted again.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
(b)(6) tried to insert a plastic stent, but the stricture was too tight.So the stent was kinked.(b)(6) used sbdc and hurricane balloon for dilation.After that, the plastic stent was inserted again.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: 1 x ttso-10-7 device of lot # c1509522 was returned to cirl for evaluation open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 28th march 2019.The returned device lab findings and observations can be referred through the attached files.An indentation was observed at the ductal end of the stent, possibly due to removal.Document review including ifu review: prior to distribution ttso-10-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ttso-10-7 of lot number c1509522 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1509522.As per instructions for use, ifu0045-6, a contraindications identified includes an ¿inability to pass wireguide or stent through obstructed area.¿ the user is also instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿ and ¿do not use this device if stent cannot advance through stricture area¿ root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.However, as per information provided, ¿the stricture was too tight.So the stent was kinked¿, a smaller or firmer stent may have been more appropriate for the stricture.The physician was eventually able to place the stent after the stricture was dilated.Summary: complaint is confirmed based on customer testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ST-2 SOEHENDRA TANNENBAUM BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8459163
Report Number3001845648-2019-00120
Device Sequence Number11527323
Product Code FGE
UDI-Device Identifier00827002214385
UDI-Public(01)00827002214385(17)210612(10)C1509522
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model NumberG21438
Device Catalogue NumberTTSO-10-7
Device Lot NumberC1509522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/25/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1